Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online
Ask a Urologist   »  

I had 27 treatments of external beam radiation for prostate cancer. Getting urine urgency. Concerned

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
I had 27 treatments of external beam radiation for Prostate cancer,which I completed 3 weeks ago.
I still get urinary urgency to some degree. Most of the pain and burning is almost gone. My problem now is that when I urinate I think I am done ,but still feel like I need to go more .Then I need to massage my bladder area for a short time to go again more and with more force. Is this a affect from the treatments. I take Flomax .o4 twice a day and drink a lot of fluids. Some days are better then others . I get these uncomfortable bladder feeling but not painful,so I drink alot to make self urinate to relive these feelings. I am i doing harm by massaging my bladder to make myself urinate to make myself feel comfortable.

Posted Tue, 7 Aug 2012 in Urinary and Bladder Problems
Answered by Dr. Prasad 6 hours later

Thanks for the query.

Radiation therapy can induce inflammatory changes in the bladder. The symptoms are self limiting which can take a few weeks to recover and I see your symptoms are recurring.

Please continue with increased fluid consumption and current medication. You can continue mild to moderate bladder massage or even heat compresses to improve the symptoms.

If symptoms are very troubling and persisting for longer duration you can consult your urologist. He can check your urine by test to look for infections and also start you on anticholinergics like oxybutynin which can reduce the distress.

Do not worry. From your description, I think you have the symptoms are in control. It should get better in the next couple of weeks.

Hope this answers your query. Let me know if you have any more enquiries.
If all your queries are answered, please close this discussion.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor